# SDR RRXA001085

- Difficulty date: December 6, 2000
- Submitted: December 12, 2000
- Operation: Air carrier
- Aircraft: N996GE
- Make and model: Doug DC-8-71F
- Aircraft serial: 45996
- Aircraft time: 92,148 hours, 32,281 cycles
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Switch
- Part number: 16434
- Part serial: 000087
- Condition: Failed
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: G, H

## Discrepancy

HAD SMOKE & BURNING SMELL IN COCKPIT COMING FROM OVERHEAD PANEL AROUND THE AREA OF THE #4 FIRE HANDLE.  TURNED OFF ALL INSTRUMENT LIGHTING INPANEL.  SMOKE STOPPED.  SHORTLY THERE AFTER HAD STRONG BURNING SMELL.  REMAINED, AND CREWW NEEDED TO WEAR O2 MASKS LAST 40 MIN OF FLT FROM SLC TO RNO.  ***CORRECTIVE ACTION*** FOUND CONNECTOR SHORTED AT FO'S INST PANEL INTEGRAL LIGHT SWITCH.  INSTALLED SERVICEABLE LGHT SWITCH AND NEW CONNECTOR IAW DC-8 MM CH 33, STILL NO HELP.  TRANSFER TO DMI LIST AS CONTROL NUMBER C9543121-9687, CAT "C" MEL 33-1, ATA 33-11 DUE DATE 17 DEC 00 PLACARD INSTALLED.
